STAFF BOARD
Article
CHAIRMAN
Maruxa Hernández Corredoira
EDITOR IN CHIEF
Manuela Velázquez Prieto
Tomás Casasín Edo
MARKETING MANAGER
EDITORIAL BOARD
María B. Badía Tahull
Lluís Campins Bernadas
Juan Carlos Juárez Giménez
Carles Quiñones Ribas
Volume 22 - Issue 4, October-December 2020
SHORT REPORTS
CARBAMAZEPINE INDUCED DRESS SYNDRO ME WITH REGISCAR ANALYSIS. A CASE REPORT
KUMAR CHAUDHARY RAUSHAN, KAROLI SATISH S, BHANDARI RAMESH, GANACHARI MS


DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms) syndrome is a life-threatening drug-induced eosinophilic and systemic symptom caused by mainly antiepileptic drug. The incidence rate of this reaction in the patient new to carbamazepine/phenytoin is 1 per 1,500 patients. The clinical presentation of this syndrome is fever, skin rash, eosinophilia, lymphadenopathy, organ failure, etc. The mortality rate is 2-14% and mainly due to liver failure. We report one case of carbamazepine induced DRESS syndrome in an old 65 years woman who is known case of seizure disorder and hypertension was on carbamazepine and nifedipine for the same respectively. She was admitted with the complaints of fever, burning sensation of the abdomen, facial edema, bilateral pedal edema and
swelling of upper limb. On dermatological examination xerosis with mild scaling of skin was observed and on laboratory investigation showed anemia associated with leukocytosis, eosinophilia, increased in hepatic enzymes and HScCRP (High Sensitivity C-Reactive Protein) and decrease in the total protein, albumin with minimal ascites. The patient complies with the diagnostic criteria given by Bocquet et al., RegiSCAR (Registry of Severe Cutaneous Adverse Reaction) study group and Japanese consensus group for DRESS syndrome with RegiSCAR score of 4.
The patient was managed with the antihistaminic, glucocorticosteroid, leukotriene receptor antagonist, hepatoprotective drug, etc. and on discharge prescribed with the tapering dose of glucocorticosteroid, hepatoprotective syrup, and vitamin supplements. This case can be helpful for the clinician to diagnose and manage the patient with DRESS syndrome effectively.

CARBAMAZEPINE – DRE SS SYNDROME – DRUG INDUCED DISORDER – REGISCAR – HEPATOTOXICITY




Fill out the form below to buy this article

Name and surname:

DNI/NIF ID/VAT IDENTIFICATION No.:

Contact Email:

Phone:

Address:

Zip code:

City:

Province:

Country:

*I have read and accept the privacy policy
Price : 30,25